Skip to main content

On balanced incomplete-block designs with repeated blocks

Dobcsanyi, P., Preece, Donald A., Soicher, L.H. (2007) On balanced incomplete-block designs with repeated blocks. European Journal of Combinatorics, 28 (7). pp. 1955-1970. ISSN 0195-6698. (doi:10.1016/j.ejc.2006.08.007) (Access to this publication is currently restricted. You may be able to access a copy if URLs are provided) (KAR id:2070)

PDF (Incomplete-block designs)
Language: English

Restricted to Repository staff only
[thumbnail of Incomplete-block designs]
Official URL


Balanced incomplete-block designs (BIBDs) with repeated blocks are studied and constructed. We continue work initiated by van Lint and Ryser in 1972 and pursued by van Lint in 1973. We concentrate on constructing (v, b, r, k, lambda)-BIBDs with repeated blocks, especially those with gcd(b, r, lambda) = 1 and r <= 20. We obtain new bounds for the multiplicity of a block in terms of the parameters of a BIBD, and improvements to these bounds for a resolvable BlBD. This allows us to answer a question of van Lint about the sufficiency of certain conditions for the existence of a BIBD with repeated blocks. (c) 2006 Elsevier Ltd. All rights reserved

Item Type: Article
DOI/Identification number: 10.1016/j.ejc.2006.08.007
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Divisions > Division of Computing, Engineering and Mathematical Sciences > School of Mathematics, Statistics and Actuarial Science
Depositing User: Stephen Holland
Date Deposited: 19 Dec 2007 19:26 UTC
Last Modified: 16 Nov 2021 09:40 UTC
Resource URI: (The current URI for this page, for reference purposes)
  • Depositors only (login required):